Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 40, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 26, 2022, 6:17 PM EDT for Dougherty County, Georgia. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 26, 2022, 7:42 PM EDT
- In force
- 85 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Dougherty County, GA
The radar
The Moody AFB radar (KVAX), 129 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
659
WGUS52 KTAE 262217
FFWTAE
GAC095-270130-
/O.NEW.KTAE.FF.W.0040.220826T2217Z-220827T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
617 PM EDT Fri Aug 26 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northeastern Dougherty County in southwestern Georgia...
* Until 930 PM EDT.
* At 617 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen in the last 1 Hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Albany, Marine Corps Logistics Base, Turner City and East Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3162 8414 3162 8400 3154 8400 3154 8414
FLASH FLOOD...RADAR INDICATED
$$
73-YOUNG1 follow-up statement
642 WGUS72 KTAE 262342 FFSTAE Flash Flood Statement National Weather Service Tallahassee FL 742 PM EDT Fri Aug 26 2022 GAC095-262352- /O.CAN.KTAE.FF.W.0040.000000T0000Z-220827T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dougherty GA- 742 PM EDT Fri Aug 26 2022 ...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN DOUGHERTY COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3162 8414 3162 8400 3154 8400 3154 8414 $$ CY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:51 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 2:51 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 251 PM EDT Fri Aug 26 2022 .NEAR TERM [Through Saturday]... Showers and thunderstorms are currently ongoing along the sea breeze and within SE Alabama. A fairly typical summer afternoon is expected this afternoon with showers and storms pushing inland with the sea breeze and an overall transition to a normal summer day is expected tomorrow. As a stationary boundary across the region finally begins to break down, we can expect less cloud cover to start the day, which will allow summertime convection to initiate normally. Given the persistently moist air mass that remains in place, localized flash flooding within heavy downpours remains the primary threat. Expect overnight lows in the low to mid 70s with daytime highs in the upper 80s. .SHORT TERM [Saturday Night Through Sunday Night]... The latter half of the weekend will continue to feature troughing over the region with ensemble mean Preciptable Water in excess of 2 inches. As such, PoPs remain above climo, in the 60-80 pct range. Diurnally driven thunderstorms will continue to pose an isolated flash flood threat, as reflected in a marginal risk for excessive rainfall from WPC. Some drier air working in aloft and increased instability may lead to gusty thunderstorm winds. Temperatures will be near seasonable levels. .LONG TERM [Monday Through Friday]... Looking ahead to next week, Precipitable Water is modeled around 2 inches through the period. Meanwhile, a cold front approaches on Thursday and Friday, as it gradually dissipates. This all points to a continued wet pattern. As such, likely PoPs each day associated with diurnally driven convection. Gusty thunderstorm winds remain possible with drier air modeled aloft. Temperatures will continue near seasonable levels. && .AVIATION... [Through 18Z Saturday] Showers and thunderstorms will be moving across the region within the next few hours and through sunset, MVFR conditions will be possible within and around thunderstorms. Mostly VFR conditions expected overnight, except at terminals DHN/ABY/VLD where low cigs and fog may be possible tomorrow morning prior to sunrise. VFR conditions will prevail an hour or two after sunrise. && .MARINE... Thunderstorms are likely at times through the period. Otherwise, tranquil boating conditions are expected with winds around 5 to 10 knots and waves around 1 foot. && .FIRE WEATHER... A persistently wet and unsettled forecast with daily wetting rains will continue into next week. Thus, fire weather concerns will be at a minimum. The exception is afternoon low dispersions which will continue through tomorrow. && .HYDROLOGY... Precipitation over the past week shows the greatest departures from normal generally east of the Flint River in GA and over the adjacent FL Big Bend, where localized amounts of 3 to 5 inches have occurred. Locally heavy rainfall with a risk of isolated flash flooding will continue through the weekend, especially from the southern tier of AL/GA Counties southward into the FL Big Bend and Panhandle. Hourly flash flood guidance is around 2 inches in the urban centers away from the gulf coast, so any heavy and persistent rainfall will need to be closely monitored. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 89 73 90 73 / 20 60 30 70 30 Panama City 74 88 74 89 74 / 20 50 20 70 20 Dothan 72 86 72 88 72 / 20 70 20 70 20 Albany 73 88 73 89 73 / 30 50 20 60 20 Valdosta 72 90 72 90 73 / 40 70 30 80 30 Cross City 72 91 73 91 73 / 40 50 40 80 40 Apalachicola 75 87 75 88 76 / 20 50 30 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Oliver SHORT TERM...LF LONG TERM...LF AVIATION...Oliver MARINE...LF FIRE WEATHER...Oliver HYDROLOGY...LF
In the hours before
Special weather statement, Aug 26, 4:18 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Fri Aug 26 2022
FLZ015-026-027-115-127-262045-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
418 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and northeastern Franklin Counties
through 445 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Carrabelle, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sopchoppy, Buckhorn, Sanborn, Curtis Mill and Mcintyre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2989 8473 3007 8476 3016 8447 2994 8442
TIME...MOT...LOC 2018Z 260DEG 11KT 2997 8460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 26, 5:01 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Fri Aug 26 2022
FLZ034-134-262130-
Coastal Dixie FL-Inland Dixie FL-
501 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of northwestern Dixie
County through 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Steinhatchee, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Eugene, Shamrock, Hines, Jonesboro and Cross City
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2952 8330 2964 8339 2978 8321 2961 8308
TIME...MOT...LOC 2101Z 237DEG 11KT 2962 8328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Aug 26, 5:05 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT FRI AUG 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 1 SSE RICHBURG 31.38N 85.95W
08/26/2022 COFFEE AL EMERGENCY MNGR
MINOR FLOODING WAS REPORTED NEAR 6133 COUNTY
ROAD 514.
&&Special weather statement, Aug 26, 5:07 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM CDT Fri Aug 26 2022
FLZ010>013-262145-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
407 PM CDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of south central
Jackson, northeastern Bay, northwestern Calhoun and east central
Washington Counties in the Panhandle of Florida through 445 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Vernon, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Betts, Moose Pond, Center Lake, Ridgetop, Round Lake, Fountain,
Compass Lake and Camps Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3046 8548 3058 8554 3071 8533 3052 8521
TIME...MOT...LOC 2107Z 246DEG 9KT 3055 8543
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Aug 26, 5:09 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM CDT Fri Aug 26 2022
ALZ067-069-262145-
Henry AL-Houston AL-
409 PM CDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of south central Henry
and northeastern Houston Counties through 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over
Webb, or near Dothan, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Headland, Dothan, Kinsey, Ashford, Cowarts, Webb, Avon, Sigma,
Grandberry Crossroads, Pearce, Enon, Wilson Mill, Barber, Pleasant
Plains, Ardilla, Farley Nuclear Plant and Smyrna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3140 8524 3122 8510 3121 8510 3114 8535
3129 8544 3129 8542 3130 8542
TIME...MOT...LOC 2109Z 242DEG 13KT 3126 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Aug 26, 5:20 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT Fri Aug 26 2022
FLZ017-262200-
Leon FL-
520 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of northeastern Leon
County through 600 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Moccasin Gap, Ralford Greenway, Killearn Estates, Macon
Community Park, Fallschase, Baum, Bradfordville, Maclay State
Gardens, Tom Brown Park, Miccosukee and Pisgah Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 8398 3052 8401 3052 8404 3050 8404
3042 8420 3050 8430 3068 8412 3068 8409
3059 8400 3057 8400 3055 8398 3055 8399
TIME...MOT...LOC 2120Z 231DEG 16KT 3050 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:59 PM EDT | Areal Flood Advisory | TAE | Dougherty, Worth | 103 min |
| Aug 26, 7:06 PM EDT | Special Weather Statement | TAE | Colquitt | 39 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.